MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 3 ML SYRINGE; PREFILLED SALINE FLUSH SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 3 ML SYRINGE; PREFILLED SALINE FLUSH SYRINGE
Catalog Number 306507
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple potential lot numbers were provided for this incident.The information for each potential lot number is as follows: lot #: exp.Date: mfg.Date: 705311b, 2/21/2020, 2/22/2017.705312b, 2/21/2020, 2/22/2017.705411b, 2/22/2020, 2/23/2017.705411c, 2/22/2020, 2/23/2017.705412b, 2/22/2020, 2/23/2017.705511b, 2/23/2020, 2/24/2017.705512b, 2/23/2020, 2/24/2017.705811b, 2/26/2020, 2/27/2017.705812b, 2/26/2020, 2/27/2017.705911b, 2/27/2020, 2/28/2017.705912b, 2/27/2020, 2/28/2017.706011b, 2/29/2020, 2/28/2017.706111b, 3/1/2020, 3/2/2017.706112b, 3/1/2020, 3/2/2017.706212b, 3/2/2020, 3/3/2017.706511b, 3/5/2020, 3/6/2017.706612b, 3/6/2020, 3/7/2017.706711b, 3/7/2020, 3/8/2017.706712b, 3/7/2020, 3/8/2017.706811b, 3/8/2020, 3/9/2017.706812b, 3/8/2020, 3/9/2017.706911b, 3/9/2020, 3/10/2017.707212b, 3/12/2020, 3/13/2017.707311b, 3/13/2020, 3/14/2017.707411b, 3/14/2020, 3/15/2017.710012c, 4/9/2020, 4/10/2017.710111c, 4/10/2020, 4/11/2017.710211c, 4/11/2020, 4/12/2017.710713c, 4/16/2020, 4/17/2017.710911c, 4/18/2020, 4/19/2017.710912c, 4/18/2020, 4/19/2017.711011c, 4/19/2020, 4/20/2017.711012c, 4/19/2020, 4/20/2017.711111c, 4/20/2020, 4/21/2017.711112c, 4/20/2020, 4/21/2017.711412c, 4/23/2020, 4/24/2017.711511c, 4/24/2020, 4/25/2017.711512c, 4/24/2020, 4/25/2017.711612c, 4/25/2020, 4/26/2017.711711c, 4/26/2020, 4/27/2017.711712c, 4/26/2020, 4/27/2017.711811c, 4/27/2020, 4/28/2017.713111c, 5/10/2020, 5/11/2017.713212c, 5/11/2020, 5/12/2017.713512c, 5/14/2020, 5/15/2017.713612c, 5/15/2020, 5/16/2017.713711c, 5/16/2020, 5/17/2017.713811c, 5/17/2020, 5/18/2017.713912c, 5/18/2020, 5/19/2017.714211c, 5/21/2020, 5/22/2017.714311c, 5/22/2020, 5/23/2017.715012c, 5/29/2020, 5/30/2017.715211c, 5/31/2020, 6/1/2017.715311c, 6/1/2020, 6/2/2017.715611b, 6/4/2020, 6/5/2017.715711b, 6/5/2020, 6/6/2017.715811b, 6/6/2020, 6/7/2017.715911b, 6/7/2020, 6/8/2017.716011b, 6/8/2020, 6/9/2017.716111b, 6/9/2020, 6/10/2017.716311b, 6/11/2020, 6/12/2017.716411b, 6/12/2020, 6/13/2017.718811c, 7/6/2020, 7/7/2017.719111c, 7/9/2020, 7/10/2017.719211c, 7/10/2020, 7/11/2017.719311c, 7/11/2020, 7/12/2017.719411c, 7/12/2020, 7/13/2017.719511c, 7/13/2020, 7/14/2017.719812c, 7/16/2020, 7/17/2017.719912c, 7/17/2020, 7/18/2017.720011c, 7/18/2020, 7/19/2017.720111c, 7/19/2020, 7/20/2017.720211c, 7/20/2020, 7/21/2017.720511c, 7/23/2020, 7/24/2017.722612b, 8/13/2020, 8/14/2017.722711b, 8/14/2020, 8/15/2017.722811b, 8/15/2020, 8/16/2017.722911b, 8/16/2020, 8/17/2017.723011b, 8/17/2020, 8/18/2017.723311b, 8/20/2020, 8/21/2017.723512b, 8/22/2020, 8/23/2017.723611b, 8/23/2020, 8/24/2017.723612b, 8/23/2020, 8/24/2017.723711b, 8/24/2020, 8/25/2017.723712b, 8/24/2020, 8/25/2017.723811b, 8/25/2020, 8/26/2017.723812b, 8/25/2020, 8/26/2017.724011b, 8/27/2020, 8/28/2017.724012b, 8/27/2020, 8/28/2017.724111b, 8/28/2020, 8/29/2017.724112b, 8/28/2020, 8/29/2017.724211b, 8/29/2020, 8/30/2017.724212b, 8/29/2020, 8/30/2017.724311b, 8/30/2020, 8/31/2017.724312b, 8/30/2020, 8/31/2017.724411b, 8/31/2020, 9/1/2017.724812b, 9/4/2020, 9/5/2017.724911b, 9/5/2020, 9/6/2017.725011b, 9/6/2020, 9/7/2017.725111b, 9/7/2020, 9/8/2017.725211b, 9/8/2020, 9/9/2017.725411b, 9/10/2020, 9/11/2017.725611c, 9/12/2020, 9/13/2017.725711c, 9/13/2020, 9/14/2017.725811c, 9/14/2020, 9/15/2017.728512c, 10/11/2020, 10/12/2017.728611c, 10/12/2020, 10/13/2017.729012c, 10/16/2020, 10/17/2017.729111c, 10/17/2020, 10/18/2017.729211c, 10/18/2020, 10/19/2017.729311c, 10/19/2020, 10/20/2017.729711c, 10/23/2020, 10/24/2017.729712c, 10/23/2020, 10/24/2017.729811c, 10/24/2020, 10/25/2017.729812c, 10/24/2020, 10/25/2017.729911c, 10/25/2020, 10/26/2017.729912c, 10/25/2020, 10/26/2017.730011c, 10/26/2020, 10/27/2017.730012c, 10/26/2020, 10/27/2017.730111c, 10/27/2020, 10/28/2017.731011c, 11/5/2020, 11/6/2017.731012c, 11/5/2020, 11/6/2017.731112c, 11/6/2020, 11/7/2017.731211c, 11/7/2020, 11/8/2017.731212c, 11/7/2020, 11/8/2017.731311c, 11/8/2020, 11/9/2017.731312c, 11/8/2020, 11/9/2017.731411c, 11/9/2020, 11/10/2017.731712c, 11/12/2020, 11/13/2017.731812c, 11/13/2020, 11/14/2017.731911c, 11/14/2020, 11/15/2017.732011c, 11/15/2020, 11/16/2017.732111c, 11/16/2020, 11/17/2017.732411c, 11/19/2020, 11/20/2017.732511c, 11/20/2020, 11/21/2017.733511c, 11/30/2020, 12/1/2017.733811c, 12/3/2020, 12/4/2017.733911c, 12/4/2020, 12/5/2017.734011c, 12/5/2020, 12/6/2017.734012c, 12/5/2020, 12/6/2017.734111c, 12/6/2020, 12/7/2017.734512c, 12/10/2020, 12/11/2017.734611c, 12/11/2020, 12/12/2017.734711c, 12/12/2020, 12/13/2017.734811c, 12/13/2020, 12/14/2017.734911c, 12/14/2020, 12/15/2017.735011c, 12/15/2020, 12/15/2017.735211c, 12/17/2020, 12/15/2017.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an infant in an nicu tested positive for s.Marcescens while using a 3 ml bd¿ pre-filled normal saline syringe, in 3 ml syringe.It is unknown what specific medical interventions may have been provided.It was also confirmed that the infant is recovering nicely.
 
Additional Manufacturer Narrative
H.6.Investigation summary: upon review of all 148 potential lot numbers provided, there were no manufacturing related issues noted during the production of the potential lots listed in the complaint file that may have contributed to the reported issue.All product specifications and lot release acceptance criteria for the potential lots listed were met.Prior to the report of infection evaluated in mps-18-1248-sa, there was no trend for infection cases reported for franklin product.This complaint is part of a new trend which began in april 2018.Capa 350041 was initiated to address this issue.Although retain samples are available for all lots manufactured in franklin, as the lot number was not provided, retain samples were not tested.Samples and/or pictures were not provided for evaluation.A review of all lot sterility testing performed for product released between april 2015 & may 2018 confirmed that no organism growth was identified for any lots released during the shelf-life of this product.Investigation conclusion: the root cause analysis of the reported infection cases under capa 350041 has not identified a direct causation between the infections and the bd franklin product.
 
Event or Problem Description

Brand Name
3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 3 ML SYRINGE
Common Device Name
PREFILLED SALINE FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7478708
Report Number2134319-2018-00012
Device Sequence Number1339673
Product Code FOZ
UDI-Device Identifier30382903065074
UDI-Public30382903065074
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number306507
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;